Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 14, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 17, 2008, 8:00 PM CDT for 8 counties in Texas. It was in force for 48 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 17, 2008, 8:00 PM CDT (01:00 UTC)
- Expired
- Mar 19, 2008, 8:00 PM CDT
- In force
- 48 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 11:45 PM CDT | WILDFIRE | 6 Se La Gloria, TX | SPOT REQUEST FOR 800 ACRE GRASS FIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 1.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -391 J/kg
- Mixed-layer LCL
- 696 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 180100 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 800 PM CDT MON MAR 17 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY... TXZ248>255-180900- /O.UPG.KBRO.FW.A.0013.080318T1800Z-080319T0000Z/ /O.NEW.KBRO.FW.W.0014.080318T0100Z-080319T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON- 800 PM CDT MON MAR 17 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHEAST TO SOUTH WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL HIGHER GUSTS WILL PREVAIL TONIGHT THROUGH AT LEAST MID MORNING TUESDAY...AND POSSIBLY INTO THE EARLY EVENING HOURS. THESE WINDS ...COMBINED WITH ABUNDANT CURED FUELS...WILL RESULT IN AN ENHANCED RISK OF DANGEROUS WILDFIRES TONIGHT THROUGH 7 PM CDT TUESDAY... AND A RED FLAG WARNING IS IN EFFECT. RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES TONIGHT AND TUESDAY DUE TO THE EXPECTED STRONG WINDS AND CURED FUELS. A BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY COUNTY. REMEMBER...FAILURE TO ABIDE BY A BUN BAN MAY RESULT IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY OFFICIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TXZ256-257-180900- /O.NEW.KBRO.FW.W.0014.080318T0100Z-080319T0000Z/ COASTAL WILLACY-COASTAL CAMERON- 800 PM CDT MON MAR 17 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT TUESDAY. SOUTHEAST TO SOUTH WINDS BETWEEN 20 AND 30 MPH WITH OCCASIONAL HIGHER GUSTS WILL PREVAIL TONIGHT THROUGH AT LEAST MID MORNING TUESDAY...AND POSSIBLY INTO THE EARLY EVENING HOURS. THESE WINDS ...COMBINED WITH ABUNDANT CURED FUELS...WILL RESULT IN AN ENHANCED RISK OF DANGEROUS WILDFIRES TONIGHT THROUGH 7 PM CDT TUESDAY... AND A RED FLAG WARNING IS IN EFFECT. RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES TONIGHT AND TUESDAY DUE TO THE EXPECTED STRONG WINDS AND CURED FUELS. A BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY COUNTY. REMEMBER...FAILURE TO ABIDE BY A BUN BAN MAY RESULT IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY OFFICIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TOMASELLI
6 follow-up statements
000 WWUS84 KBRO 181019 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 519 AM CDT TUE MAR 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... TXZ248>257-181830- /O.CON.KBRO.FW.W.0014.000000T0000Z-080319T0000Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 519 AM CDT TUE MAR 18 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHEAST TO SOUTH WINDS BETWEEN 25 AND 35 MPH WITH OCCASIONAL HIGHER GUSTS WILL PREVAIL THIS MORNING WITH THE WINDS SHIFTING TO THE WEST TO NORTHWEST THIS AFTERNOON AND PERSISTING INTO THE EARLY EVENING HOURS. THESE STRONG WINDS...COMBINED WITH ABUNDANT CURED FUELS...WILL RESULT IN AN ENHANCED RISK OF DANGEROUS WILDFIRES THROUGH 7 PM CDT TODAY. RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES TODAY DUE TO THE EXPECTED STRONG WINDS AND CURED FUELS. A BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY COUNTY. REMEMBER...FAILURE TO ABIDE BY A BUN BAN MAY RESULT IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY OFFICIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SPEECE
000 WWUS84 KBRO 182100 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 400 PM CDT TUE MAR 18 2008 ...STRONG NORTHWEST WINDS AND RAPIDLY DROPPING HUMIDITY MAINTAINING AN EXTREME THREAT FOR WILD FIRE GROWTH INTO THIS EVENING... .MUCH DRIER AIR IS RACING INTO THE RIO GRANDE VALLEY AND DEEP SOUTH TEXAS BEHIND A FRONT LATE THIS AFTERNOON...AND WILL SPREAD TO THE COAST BY 5 OR 6 PM. TXZ248>257-190200- /O.EXT.KBRO.FW.W.0014.000000T0000Z-080319T0200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 400 PM CDT TUE MAR 18 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. NORTHWEST WINDS 25 TO 35 MPH WITH FREQUENT GUSTS ABOVE 40 MPH WILL CONTINUE ACROSS ZAPATA...JIM HOGG...AND STARR COUNTIES THROUGH SUNSET AND BEYOND...WITH THESE WINDS SPREADING TO THE COAST BETWEEN 5 AND 6 PM. RELATIVE HUMIDITY WILL FALL TO 15 TO 25 PERCENT IN ALL AREAS BY SUNSET. THE COMBINATION OF RAPIDLY FALLING HUMIDITY...DRY FUELS...AND VERY STRONG WINDS WILL MAINTAIN AN EXTREME THREAT FOR WILD FIRE GROWTH INTO THIS EVENING. WINDS ARE EXPECTED TO DIMINISH BELOW 25 MPH BETWEEN 9 AND MIDNIGHT...AND BELOW 15 MPH AT MOST SPOTS THEREAFTER...REDUCING THE GROWTH POTENTIAL. RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES THIS EVENING DUE TO THE EXPECTED STRONG WINDS AND CURED FUELS. A BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY COUNTY. REMEMBER...FAILURE TO ABIDE BY A BUN BAN MAY RESULT IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY OFFICIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 52/BSG
000 WWUS84 KBRO 190208 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 908 PM CDT TUE MAR 18 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY... TXZ248>257-190900- /O.EXT.KBRO.FW.W.0014.000000T0000Z-080319T0900Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 908 PM CDT TUE MAR 18 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 4 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXTENDED THE RED FLAG WARNING FOR ALL OF DEEP SOUTH TEXAS UNTIL 4 AM CDT WEDNESDAY MORNING. WEST TO NORTHWEST WINDS BETWEEN 20 AND 25 MPH WITH OCCASIONAL HIGHER GUSTS WILL PREVAIL WITHIN DEEP SOUTH TEXAS THROUGH THE NEXT FEW HOURS. THESE WINDS...COMBINED WITH ABUNDANT CURED FUELS...AND VERY DRY AIR WITH LOW RELATIVE HUMIDITY VALUES...WILL CONTINUE THE THREAT OF DANGEROUS WILDFIRE. THUS...THE RED FLAG WARNING HAS BEEN EXTENDED THROUGH THE EARLY MORNING HOURS OF WEDNESDAY. RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES THROUGH THE OVERNIGHT HOURS DUE TO THE ENHANCED RISK OF WILDFIRE. MOTORISTS ARE URGED NOT TO THROW ANY SMOKING MATERIALS FROM THEIR VEHICLES...AND NOT DRIVE OFF ROAD INTO GRASSY AREAS. REMEMBER...A BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY COUNTY. FAILURE TO ABIDE BY THE BUN BAN MAY RESULT IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY OFFICIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TOMASELLI
492 WWUS84 KBRO 190901 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 401 AM CDT WED MAR 19 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM THIS AFTERNOON... TXZ248>257-192200- /O.EXT.KBRO.FW.W.0014.000000T0000Z-080319T2200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 401 AM CDT WED MAR 19 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. THE NORTHWEST WINDS WILL CONTINUE FROM 20 AND 25 MPH WITH OCCASIONAL HIGHER GUSTS TODAY ACROSS DEEP SOUTH TEXAS DUE TO THE PASSAGE OF A COLD FRONT TUESDAY EVENING. THESE WINDS...COMBINED WITH ABUNDANT CURED FUELS...AND LOW RELATIVE HUMIDITY VALUES EXPECTED THIS AFTERNOON...WILL MAINTAIN THE THREAT OF DANGEROUS WILDFIRE. ACCORDINGLY...THE RED FLAG WARNING HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON FOR ALL OF DEEP SOUTH TEXAS. RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES THROUGHOUT TODAY DUE TO THE ENHANCED RISK OF WILDFIRE. MOTORISTS ARE URGED NOT TO THROW ANY SMOKING MATERIALS FROM THEIR VEHICLES... AND NOT TO DRIVE OFF ROAD INTO GRASSY AREAS. REMEMBER...A BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY COUNTY. FAILURE TO ABIDE BY THE BUN BAN MAY RESULT IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY OFFICIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SPEECE
000 WWUS84 KBRO 191014 AAA RFWBRO RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 514 AM CDT WED MAR 19 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM THIS AFTERNOON... TXZ248>257-192200- /O.CON.KBRO.FW.W.0014.000000T0000Z-080319T2200Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 514 AM CDT WED MAR 19 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. THE NORTHWEST WINDS WILL CONTINUE FROM 20 AND 25 MPH WITH OCCASIONAL HIGHER GUSTS TODAY ACROSS DEEP SOUTH TEXAS DUE TO THE PASSAGE OF A COLD FRONT TUESDAY EVENING. THESE WINDS...COMBINED WITH ABUNDANT CURED FUELS...AND LOW RELATIVE HUMIDITY VALUES EXPECTED THIS AFTERNOON...WILL MAINTAIN THE THREAT OF DANGEROUS WILDFIRE. ACCORDINGLY...THE RED FLAG WARNING HAS BEEN EXTENDED THROUGH WEDNESDAY AFTERNOON FOR ALL OF DEEP SOUTH TEXAS. RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES THROUGHOUT TODAY DUE TO THE ENHANCED RISK OF WILDFIRE. MOTORISTS ARE URGED NOT TO THROW ANY SMOKING MATERIALS FROM THEIR VEHICLES... AND NOT TO DRIVE OFF ROAD INTO GRASSY AREAS. REMEMBER...A BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY COUNTY. FAILURE TO ABIDE BY THE BURN BAN MAY RESULT IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY OFFICIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SPEECE
000 WWUS84 KBRO 192040 RFWBRO RED FLAG WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 340 PM CDT WED MAR 19 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... TXZ248>257-200100- /O.EXT.KBRO.FW.W.0014.000000T0000Z-080320T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 340 PM CDT WED MAR 19 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXTENDED THE RED FLAG WARNING FOR ALL OF DEEP SOUTH TEXAS UNTIL 8 PM CDT THIS EVENING. NORTHWEST TO NORTH WINDS BETWEEN 20 AND 25 MPH WITH OCCASIONAL HIGHER GUSTS WILL PREVAIL WITHIN DEEP SOUTH TEXAS THROUGH THE NEXT FEW HOURS. THESE WINDS...COMBINED WITH ABUNDANT CURED FUELS...AND VERY DRY AIR WITH LOW RELATIVE HUMIDITY VALUES...WILL CONTINUE THE THREAT OF DANGEROUS WILDFIRE. ACCORDINGLY...THE RED FLAG WARNING HAS BEEN EXTENDED THROUGH THIS EVENING FOR ALL OF DEEP SOUTH TEXAS. WINDS ARE EXPECTED TO RAPIDLY DIMINISH AFTER SUNSET...DECREASING THE ENHANCED RISK OF WILDFIRE TONIGHT. RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES THROUGH THE EVENING HOURS DUE TO THE ENHANCED RISK OF WILDFIRE. MOTORISTS ARE URGED NOT TO THROW ANY SMOKING MATERIALS FROM THEIR VEHICLES...AND NOT TO DRIVE OFF ROAD INTO GRASSY AREAS. REMEMBER ...A BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT KENEDY COUNTY. FAILURE TO ABIDE BY THE BURN BAN MAY RESULT IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND COUNTY OFFICIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TOMASELLI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 17, 3:49 PM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Mar 17, 3:49 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 PM CDT MON MAR 17 2008
.DISCUSSION...BUOY 42020 RECENTLY REPORTED EAST-SOUTHEAST SWELLS
OF AROUND 6 FEET WITH A PERIOD OF AROUND 8 SECONDS. THESE SWELLS
...COMBINED WITH HIGH ASTRONOMICAL TIDES...AND HIGH TIDE OCCURRING
RIGHT NOW...AND EXPECTED AGAIN TOMORROW AFTERNOON...POSE A DANGER
TO THE SPRING BREAK CROWD ON SOUTH PADRE ISLAND. THUS...A HIGH SURF
ADVISORY HAS BEEN POSTED FOR COASTAL CAMERON...COASTAL WILLACY...
AND KENEDY COUNTY UNTIL 4 PM TUESDAY AFTERNOON.
STRONG WINDS AND HIGH RISK OF WILDFIRE WILL CONTINUE THROUGH AT
LEAST THIS EVENING...AND MAY NEED TO BE CONTINUED THROUGH TONIGHT
...SINCE MODEL GUIDANCE CONTINUES TO SUGGEST STRONG WINDS DURING
THE OVERNIGHT HOURS. WILL WEIGH THIS IN THE NEXT FEW HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 72 82 55 78 / 20 50 0 0
BROWNSVILLE 71 85 54 79 / 20 50 0 0
HARLINGEN 70 84 53 80 / 20 50 0 0
MCALLEN 70 84 54 82 / 20 40 0 0
RIO GRANDE CITY 70 84 53 83 / 20 40 0 0
SOUTH PADRE ISLAND 74 77 59 76 / 20 50 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ248>257.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR TXZ248>255.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ248-249-252.
HIGH WIND WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ250-251-
253>257.
HIGH SURF ADVISORY UNTIL 4 PM CDT TUESDAY FOR TXZ251-256-257.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR GMZ130-
132-135-150-155-170-175.
GALE WARNING UNTIL 1 PM CDT TUESDAY FOR GMZ130-132-135-150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS...TOMASELLI/66
WARNINGS/ADVISORIES...LEAD PHILO/58Hazardous weather outlook, Mar 17, 5:13 AM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 513 AM CDT MON MAR 17 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-181015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 513 AM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING IS IN EFFECT FOR THE EASTERN HALF OF DEEP SOUTH TEXAS FROM 10 AM THIS MORNING THROUGH 7 PM THIS EVENING AS LOW PRESSURE OVER WEST TEXAS CONTINUES TO STRENGTHEN AND A VERY STRONG LOW LEVEL JET CONTINUES TO DEVELOP ACROSS THE LOWER TEXAS COAST. THIS WILL PROVIDE VERY STRONG SOUTHEAST TO SOUTH WINDS ESPECIALLY FROM EASTERN PORTIONS OF BROOKS AND HIDALGO COUNTIES EASTWARD TO THE COAST. A WIND ADVISORY IS IN EFFECT FOR THE WESTERN PORTIONS OF DEEP SOUTH TEXAS FROM 10 AM THIS MORNING THROUGH 7 PM THIS EVENING. IN ADDITION...A RED FLAG WARNING IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 10 AM MONDAY TO 7 PM MONDAY AS THE COMBINATION OF THE STRONG WINDS AND CURED FUELS WILL RESULT IN AN ENHANCED RISK OF DANGEROUS WILDFIRES. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE COASTAL WATERS THROUGH THIS AFTERNOON DUE TO THE STRONG WINDS AND ROUGH SEAS. A GALE WARNING IS IN EFFECT FOR ALL OF THE COASTAL WATERS LATE THIS AFTERNOON THROUGH LATE TONIGHT. A HIGH RISK OF RIP CURRENTS IS LIKELY ALONG THE LOCAL BEACHES TODAY AS SEAS CONTINUE TO BUILD OFFSHORE THE LOWER TEXAS COAST WITH THE STRONG WINDS. A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED LATE TONIGHT AS A STORM COMPLEX DEVELOPS ACROSS NORTHWEST TEXAS TODAY AND ACROSS SOUTHWEST TEXAS TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO SEVERE PRODUCING DAMAGING WINDS OR LARGE HAIL BUT ISOLATED TORNADOES ARE POSSIBLE WITH STRONG LOW LEVEL WINDS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG PACIFIC COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS TUESDAY AFTERNOON PRODUCING SOME STRONG TO SEVERE THUNDERSTORMS TUESDAY MORNING AHEAD OF THE FRONTAL PASSAGE. A FIRE WEATHER WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING AS WINDS INCREASE IN THE WAKE OF THE FRONT AND RELATIVE HUMIDITIES DECREASE AS DRIER AIR FILTERS INTO THE AREA. GALE WARNINGS CONTINUE FOR ALL OF THE COASTAL WATERS TUESDAY MORNING AS STRONG SOUTH WINDS CONTINUE ACROSS THE LOWER TEXAS COAST AND OFFSHORE. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED TUESDAY NIGHT WITH A GALE WATCH POSSIBLE AS STRONG NORTHWEST WINDS DEVELOP IN THE WAKE OF THE FRONT. EXPECT THE HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TO CONTINUE TUESDAY. WINDS AND SEAS SHOULD BEGIN TO DIMINISH WEDNESDAY AS HIGH PRESSURE BUILDS INTO THE WESTERN GULF OF MEXICO. A MODERATE TO HIGH RISK OF RIP CURRENTS WILL LIKELY PERSIST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. CASTILLO
In the hours before
Local storm report, Mar 17, 3:10 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
310 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM NON-TSTM WND DMG BROWNSVILLE 25.93N 97.48W
03/17/2008 CAMERON TX LAW ENFORCEMENT
BROWNSVILLE POLICE DEPARTMENT REPORTS TREE ON POWERLINES
AT 112 DEW STREET.
0307 PM NON-TSTM WND DMG MCALLEN 26.22N 98.24W
03/17/2008 HIDALGO TX EMERGENCY MNGR
HIDALGO COUNTY EMERGENCY MANAGER REPORTS SEVERAL CALLS OF
UTILITY POLES ON FIRE DUE TO WIND WHIPPED POWER LINES.
&&
TOMASELLILocal storm report, Mar 17, 5:25 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
525 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HIGH SURF SOUTH PADRE ISLAND 26.08N 97.18W
03/17/2008 CAMERON TX PARK/FOREST SRVC
CAMERON COUNTY PARK SERVICE REPORTS BEACH ACCESS 5 AND 6
CLOSED TO VEHICULAR TRAFFIC DUE TO HIGH SURF.
&&
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:47 PM CDT | High Wind Watch | BRO | Jim Hogg, Starr, Zapata | 9 hr |
| Mar 17, 7:47 PM CDT | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 25 hr |
| Mar 18, 4:51 AM CDT | High Wind Warning | BRO | Jim Hogg, Starr, Zapata | 3 hr |
| Mar 18, 2:09 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Mar 18, 2:47 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Kenedy, Willacy | 58 min |
| Mar 18, 2:55 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 49 min |
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.